Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hello from JustAnswer.
If the doctor prescribed Ciprofloxacin, then that may indicate that an infection of the uterus was present. While this type of infection may or may not be due to sexually transmitted germs, and if there is no evidence of STIs, the non-sexually transmitted germs could be present.
Any infection in the abdomen or pelvis can cause pain that is worse with movement, so also can be seen with an infection of the uterus.
If there is an infection, then removal of the IUD and antibiotics would be the appropriate treatment, but it may take a few days for there to be a significant improvement in symptoms. If the symptoms are more severe, then another consideration would be hospitalization for IV antibiotics, but your doctor apparently felt that oral antibiotic would be sufficient.
It would be fine to take a pain medicine while also taking the antibiotic. You can take an over the counter pain medicine or you can call your doctor to request a stronger prescription pain medicine.
Please let me know if I can provide any additional information.
Please let me know if I can provide any further assistance.
If you would like my assistance with any future questions, it can be directed to me through my profile at www.justanswer.com/medical/expert-DrDLove/